Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 8, 2011, 4:12 PM CST for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 4:12 PM CST (22:12 UTC)
- Expired
- Mar 8, 2011, 7:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 5:19 PM CST | FLASH FLOOD | Columbia, MS | WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A NURSING HOME WITH SANDBAGGING OCCURRING. |
| Mar 8, 6:40 PM CST | FLASH FLOOD | Baxterville, MS | HIGHWAY 13 REPORTED TO BE FLOODED NEAR BAXTERVILLE |
| Mar 8, 7:06 PM CST | HEAVY RAIN 3.36 | 3 Sw Purvis, MS | MEASURED AT COUNTY EOC |
| Mar 8, 7:20 PM CST | FLASH FLOOD | Baxterville, MS | 4 TO 6 INCHES OF WATER OVER H. THOMAS RD IN SW LAMAR CO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS54 KJAN 082212
FFWJAN
MSC065-073-077-091-090115-
/O.NEW.KJAN.FF.W.0012.110308T2212Z-110309T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 715 PM CST
* AT 410 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING INTO THE WARNED
COUNTIES FROM THE SOUTHWEST. THESE STORMS ARE PRODUCING RAINFALL
OF UP TO 2 INCHES IN AN HOUR. THESE TYPES OF RAINFALL RATES ON
WET GROUND WOULD LIKELY CAUSE FLASH FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
VALE...MELBA...SOCIETY HILL...PROGRESS...CARSON...CLEM...HEBRON...
BAXTERVILLE...MORGANTOWN...HOLLY SPRINGS...GOSS...BUNKER HILL...
IMPROVE...PICKWICK...PINEBUR...SUMRALL...PURVIS...PRENTISS AND
MONTICELLO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3102 8954 3100 8980 3102 8984 3107 8985
3107 8991 3113 8995 3113 9000 3133 9004
3135 9021 3139 9024 3171 9023 3178 8978
3161 8979 3153 8963 3142 8958 3143 8947
3136 8947 3123 8936 3101 8936 3100 8947
$$
AEG2 follow-up statements
267
WGUS74 KJAN 082322
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST TUE MAR 8 2011
MSC065-073-077-091-090115-
/O.CON.KJAN.FF.W.0012.000000T0000Z-110309T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
522 PM CST TUE MAR 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
JEFFERSON DAVIS...LAWRENCE...MARION AND LAMAR COUNTIES...
AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER COVINGTON...
LAMAR...MARION...AND SOUTHEAST LAWRENCE COUNTIES. RAINFALL OF 1 TO
2 INCHES HAS OCCURRED SINCE 4 PM...AND SOME FLOODING WAS STARTING
TO OCCUR IN THE COLUMBIA AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
VALE...MELBA...SOCIETY HILL...PROGRESS...CARSON...CLEM...HEBRON...
MORGANTOWN...HOLLY SPRINGS...GOSS...BUNKER HILL...IMPROVE...
SUMRALL...PRENTISS AND MONTICELLO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3102 8954 3100 8980 3102 8984 3107 8985
3107 8991 3113 8995 3113 9000 3133 9004
3135 9021 3139 9024 3171 9023 3178 8978
3161 8979 3153 8963 3142 8958 3143 8947
3136 8947 3123 8936 3101 8936 3100 8947
$$
AEG047
WGUS74 KJAN 090038
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CST TUE MAR 8 2011
MSC065-073-077-091-090115-
/O.CON.KJAN.FF.W.0012.000000T0000Z-110309T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
638 PM CST TUE MAR 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
JEFFERSON DAVIS...LAWRENCE...MARION AND LAMAR COUNTIES...
AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN THREE DIFFERENT
PARTS OF THE WARNED AREA...OVER NORTHERN LAWRENCE COUNTY...OVER
NORTHERN MARION COUNTY...AND OVER SOUTHERN LAMAR COUNTIES. THE
STORMS WERE MOVING NORTHEAST AT 40 TO 50 MPH...BUT NEW STORMS
CONTINUED TO REDEVELOP AND MOVE ACROSS THE AREA.
THE MOST IMMINENT DANGER OF FLASH FLOODING IS OVER SOUTHERN LAMAR
COUNTY...IN THE AREAS AROUND PURVIS AND LUMBERTON. DOPPLER RADAR
SHOWED TORRENTIAL RAINFALL OF 2 TO 4 INCHES IN AN HOUR HAS OCCURRED
IN THIS AREA...AND EMERGENCY MANAGEMENT REPORTED AN HOUR OF RAIN
IN ABOUT 20 MINUTES NEAR PURVIS. THIS TYPE OF RAINFALL IN A SHORT
PERIOD OF TIME WILL CAUSE FLASH FLOODING OF ROADS AND POOR
DRAINAGE AREAS.
ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED
PERIODICALLY THROUGHOUT THE NIGHT...AND ADDITIONAL FLASH FLOODING
IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3102 8954 3100 8980 3102 8984 3107 8985
3107 8991 3113 8995 3113 9000 3133 9004
3135 9021 3139 9024 3171 9023 3178 8978
3161 8979 3153 8963 3142 8958 3143 8947
3136 8947 3123 8936 3101 8936 3100 8947
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 11:59 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 8, 11:59 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED AND UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CST TUE MAR 8 2011
.UPDATE...
CONFIDENCE IS INCREASING FOR THE POTENTIAL OF SIGNIFICANT SEVERE
WEATHER AND FLOODING FOR THE PERIOD FROM LATE THIS AFTN...THROUGH
TONIGHT...AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL ABOUT
THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND WEST
OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL MS...AND THE
GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS MORNING WITH
SFC DEWPOINTS STILL IN THE MID 40S ALONG THE HWY 45 CORRIDOR FROM
MEI TO GTR AND WEST TO EUPORA TO PHILADELPHIA, MS...WHILE LOWER 60S
DEWPOINTS WERE SURGING INLAND AND APPROACHING THE NATCHEZ AREA PRIOR
TO NOON. SCATTERED ELEVATED TSTMS DEVELOPED EARLIER THIS MORNING AND
CONTINUE UNDER BROAD REGION OF ASCENT ASSOC AN IMPRESSIVE UPPER JET.
THE LATEST KDGX VAD WINDS SHOWS BOUNDARY LAYER WINDS ARE GRADUALLY
VEERING TO A MORE SOUTHERLY DIRECTION INDICATIVE OF THE DECREASING
DEPTH/STRENGTH OF NEAR-SFC COOL/STABLE LAYER WITH DEPTH ESTIMATED AT
AROUND 2500 FT. THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL
CONTINUE TO SURGE INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL REACH
THE HEZ AREA PRIOR TO SUNSET ALONG WITH MIXED LAYER CAPE APPROACHING
1000 J/KG...WITH VERY LITTLE NEAR-SFC STABILITY REMAINING FARTHER NE
ALONG THE HWY 49 CORRIDOR.
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SW MS AT
00Z...AND HIGH RESOLUTION MODEL DEPICTION OF DISCRETE STORM
DEVELOPMENT AFTER ABOUT 21Z...WE ARE STILL VERY CONCERNED WITH THE
RISK FOR STRONG TORNADOES...INCLUDING A SLIGHT NWD SHIFT IN THIS
POTENTIAL...AS INDICATED IN THE LATEST SWODY2 OUTLOOK FROM
SPC.
IN ADDITION...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES AND INCREASINGLY DEEP MOISTURE
PROFILES WILL SUPPORT INTENSE RAINFALL RATES WITH TSTM ACTIVITY. AS
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE
NIGHT...THERE WILL BE AN INCREASED POTENTIAL FOR TRAINING STORMS.
SOME HIGH RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 INCHES OF
RAINFALL SOUTH OF I-20 TONIGHT. THE OVERALL MODEL CONSENSUS SHOWS
THAT THE CURRENT FLASH FLOOD WATCH DEPICTION IS IN GOOD SHAPE. /EC/
.PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/
UPDATE...
HAVE ADDED THUNDER AND INCREASED RAIN CHANCES FOR THIS MORNING/EARLY
AFTN. CONVECTIVE PRECIPITATION HAS DEVELOPED QUICKLY UNDER BROAD
ZONE OF UPPER LEVEL DIVERGENCE AND ASCENT ALONG THE WARM FRONTAL
BOUNDARY. A FEW LIGHTNING STRIKES ARE BEING DETECTED AS WELL. AN
UPDATE ON THE SEVERE WEATHER POTENTIAL WILL BE COMING OUT LATER THIS
MORNING. /EC/
PREV DISCUSSION... /ISSUED 430 AM CST TUE MAR 8 2011/
SEVERE STORMS AND HEAVY RAINFALL POSSIBLE FROM LATE AFTERNOON
INTO WEDNESDAY MORNING...
LONG TERM...THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO
THE REGION FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL
MOVE INTO THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW
TEMPERATURES TO BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN
MARCH. TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL
BE CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.
SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.
THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/
&&
.AVIATION...
DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 60 71 38 / 80 99 34 3
MERIDIAN 62 60 75 38 / 67 100 72 5
VICKSBURG 67 60 71 39 / 88 98 18 3
HATTIESBURG 65 63 75 43 / 65 94 73 2
NATCHEZ 68 58 71 40 / 82 98 24 2
GREENVILLE 62 57 65 38 / 92 94 16 4
GREENWOOD 63 56 67 37 / 88 99 22 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ030>033-037>039-042>066-072>074.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR LAZ016-023>026.
AR...NONE.
&&Hazardous weather outlook, Mar 8, 3:59 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 359 PM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056- 059>066-072>074-092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-038-039-046-092200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON- NOXUBEE-KEMPER- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Mar 8, 2:02 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CST TUE MAR 8 2011 MSZ061-082030- FRANKLIN MS- 202 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTH OF BUDE AT 201 PM CST...MOVING NORTH AT 45 MPH. THE STORM WILL TRACK NORTHEAST ACROSS FRANKLIN COUNTY THROUGH 230 PM. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS CAN BE EXPECTED. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 2:45 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST TUE MAR 8 2011 MSZ032-037-038-044-082115- LEAKE MS-CHOCTAW MS-ATTALA MS-WINSTON MS- 245 PM CST TUE MAR 8 2011 A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 5 MILES SOUTH OF SMYRNA AT 244 PM CST...MOVING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADWAYS IS LIKELY. IN ADDITION...FLOODING OF LOW LYING AREAS AND OVERFLOWING DITCHES AND CULVERTS IS POSSIBLE ALSO. AVOID AREAS WHERE WATER COVERS THE ROAD. THE STORM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THROUGH 315 PM. PEOPLE IN SOUTHWESTERN WINSTON...EAST CENTRAL ATTALA...SOUTH CENTRAL CHOCTAW AND NORTHEASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 3:00 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST TUE MAR 8 2011 MSZ056-057-082140- SMITH MS-JASPER MS- 300 PM CST TUE MAR 8 2011 A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 10 MILES SOUTHWEST OF BAY SPRINGS AT 257 PM CST...MOVING NORTHEAST AT 40 MPH. THE STORM WILL CONTINUE TO MOVE ACROSS RURAL SMITH AND JASPER COUNTIES THROUGH 340 PM. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS CAN BE EXPECTED. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE. AVOID AREAS WHERE WATER COVERS THE ROAD. PEA TO DIME SIZED HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. TORNADO WATCH 42 IS IN EFFECT UNTIL 8 PM. PEOPLE IN JASPER AND EAST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 3:14 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 314 PM CST TUE MAR 8 2011 MSZ036-037-042-043-048-082155- HINDS MS-MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS- 314 PM CST TUE MAR 8 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL AND VERY HEAVY RAIN WAS LOCATED FROM 5 MILES SOUTHWEST OF WAY TO 6 MILES SOUTH OF LITTLE YAZOO AT 312 PM CST...MOVING NORTHEAST AT 40 MPH. PONDING OF WATER IS LIKELY ON ROADWAYS AND OTHER LOW LYING AREAS. PEOPLE IN EASTERN YAZOO AND WESTERN MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 7
Special weather statement, Mar 8, 3:38 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CST TUE MAR 8 2011 MSZ072-073-082220- LAMAR MS-MARION MS- 338 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTH OF PINEBUR AT 337 PM CST...MOVING NORTH AT 45 MPH. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED. OVERFLOWING DITCHES AND CULVERTS IS ALSO POSSIBLE. PEOPLE IN EASTERN MARION AND WESTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. TORNADO WATCH 42 IS IN EFFECT UNTIL 8 PM. 7
Special weather statement, Mar 8, 4:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CST TUE MAR 8 2011 MSZ042-043-048-082230- HINDS MS-MADISON MS-YAZOO MS- 401 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF BROWNSVILLE AT 400 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER IS LIKELY. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE. PEOPLE IN SOUTH CENTRAL YAZOO...WEST CENTRAL MADISON AND NORTH CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:02 PM CST | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 41 hr |
| Mar 8, 8:12 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 8, 9:57 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 8, 10:24 AM CST | River Flood Warning | JAN | Jones | 6 days |
| Mar 8, 2:10 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 50 min |
| Mar 8, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| Mar 8, 3:52 PM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 8, 5:17 PM CST | Flash Flood Warning | JAN | Franklin | 118 min |
| Mar 8, 5:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 54 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.